Every time I take E I feel really sick and usually end up puking on the come up. Whats weird is that none of my mates have this problem. What causes this? Is there anything I can do to stop it or is something just wrong with my body? Spending hours in the men’s room toilet pretty much ruins the magic every time.
Hey, Rollin’. It seems nausea is a problem for a lot of MDMA users I’ve talked to, so you’re not alone. The exact cause isn’t known, but is likely due to the stimulation of serotonin, 95% of which is concentrated in the nerves of the small intestine.
As for what you can do about it, the answer is “a lot”. None of it is guaranteed to work, but might be useful in at least reducing nausea. Here’s what I recommend:
*Take 1 or 2 Imodiums with your dose. Imodium (loperamide) slows intestinal contractions, preventing diarrhea, cramping and other GI symptoms associated with an overexcited tummy. Taking it at the same time as your MDMA gives it ample time to kick in, so time your dosing accordingly.
*Make use of nature’s bounty. Herbs like ginger, peppermint and lemon balm are all effective against nausea, especially when used for a couple days before the anticipated sickness. According to the National Institutes of Health, ginger is as effective as Dramamine (dimenhydrinate) for treating some types of nausea. It has even proven useful in chemotherapy patients and others with severe nausea, so don’t underestimate its healing powers. Try packing ginger powder into capsules or make a tasty tea from all three herbs an hour before dosing. Some people find that a small amount of marijuana is helpful, though too much can interfere with the MDMA experience.
*Don’t take ecstasy on a full stomach. Eating a big, greasy meal before rolling is a good way to ensure a nasty barf fest. Instead, eat a handful of crackers or another bland food before dosing.
*Start with a half-dose. Breaking your pills in half or separating the powder into two doses eases the comeup and allows you to test the pill’s effects. Wait about 45 minutes between doses, and wash each down with a healthy gulp of water. As an added bonus, many users find that half-dosing extends the pleasant feelings without diminishing the overall experience.
*Chill out on the comeup. Lying or sitting still helps reduce external stimulation that can aggravate nausea, so avoid excessive movement and noise until the comeup has passed. Try closing your eyes and sitting in silence, massaging your hands and feet or meditating to get into that mellow headspace.
If you still find yourself in agony after trying these tips, it may be time to re-evaluate your relationship with MDMA. Some people can’t tolerate the drug and find that the positive effects just aren’t worth it. Responsible drug use is all about weighing the benefits and risks, which is something each person must do for themselves.
(Another possibility to consider is that your “E” contains ingredients other than MDMA. Common adulterants like caffeine and piperazines can also cause nausea in some people. The only way to be sure is to use a test kit, which can be purchased here.)
Your Tummy Tempest-Taming Tutor,